Does the eye drop Restasis possibly cause throat pain or infection because the eyes drain into the sinuses and then into the throat. I had a culture done because of throat pain and infection, it was negative. This started up a month or so after using the drug Restasis (cyclosporine) for dry eyes. I have had cataract surgery and I'm 56 years old. The infection is only on one side of my throat. My Internal Doctor isn't familiar with Restasis. I'm going to visit my eye doctor in a few days. I'm currently on antibiotics and I'm using a nasal spray for my sinuses (from my Internal Doctor). I really don't want to have to use other medication for the entire time I use Restasis. How long so most people have to use Restasis for dry eyes? My sister-in-law said her doctor told her for the rest of your life. I was also told that cataract surgery involves a small amount of injury to the nerves that have to do with the lipid layer forming in your eyes.
I don't relate the restasis to your sore throat but I recommend you stop it for several weeks to see if it makes a difference. It is a helpful med but certainly not important enough to cause you this worry. I find it works best after 6 or 12 months and after that it can be continued, reduced or stopped according to your symptoms. Don't feel like you have to take it. After the cataract surgery, I find that dry eyes are usually aggrevated chiefly by the betadine prep, and antibiotic and anti-inflammatory drops. The surgery itself is usually not the cause. I take great pains to make a special plan for these type of patients BEFORE the surgery - to keep my patients happy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.